Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 20, NWS Lake Charles, LA

October 30, 2013

NWS Lake Charles, LA issued this wind advisory at Oct 30, 2013, 5:06 PM CDT. It was in force for 114 min.

The area

The counties it named.

The facts

Issued
Oct 30, 2013, 5:06 PM CDT (22:06 UTC)
Expired
Oct 30, 2013, 7:00 PM CDT
In force
114 min
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WWUS74 KLCH 302206
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 PM CDT WED OCT 30 2013

...STRONG AND GUSTY SOUTHEAST WINDS CONTINUE OVER COASTAL
SOUTHEAST TEXAS...

.THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM. WINDS ARE
EXPECTED TO DECREASE THIS EVENING. 

TXZ215-216-310000-
/O.EXP.KLCH.WI.Y.0019.000000T0000Z-131030T2200Z/
/O.NEW.KLCH.WI.Y.0020.131030T2206Z-131031T0000Z/
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
506 PM CDT WED OCT 30 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...UNTIL 7 PM.

* WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...LARGE SLAB SIDED VEHICLES SHOULD USE CAUTION OVER 
  AREA BRIDGES. LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE 
  TO TOSSED AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 4:38 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 30, 4:38 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CDT WED OCT 30 2013

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN TRAINING ACROSS SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA NORTH OF THE I-10 CORRIDOR THIS
AFTERNOON. STORM TOTALS REPORTED HAVE RANGED FROM ONE TO FOUR
INCHES. THIS AREA OF SHOWERS IS ASSOCIATED WITH A FRONTAL BOUNDARY
THAT IS CURRENTLY MOVING INTO CENTRAL TEXAS. TEMPS TODAY HAVE
CLIMBED INTO THE LWR 80S OUTSIDE OF RAIN COOLED AREAS ON SOUTHEAST
WINDS.

AS A RESULT OF STRONG SOUTHEAST WINDS TIDES ALONG THE COAST ARE
RUNNING ONE TO TWO FEET ABOVE NORMAL. WINDS SOUTH OF THE I-10
CORRIDOR HAVE BEEN RUNNING AROUND 14 TO 18 MPH WITH GUSTS ABOVE
20 MPH AND THIS WILL CONTINUE INTO THE EVENING HOURS...BUT WILL
REMAIN BELOW WIND ADVISORY.

THIS ACTIVITY WILL CONTINUE INTO TONIGHT AND TOMORROW UNTIL THE
FRONTAL PASSAGE WHICH IS EXPECTED LATE THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. THERE WILL BE A SMALL THREAT THAT A FEW STORMS MAY
BECOME SEVERE.

ALL THIS ACTIVITY SHOULD BE OUT OF THE REGION BEFORE THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  80  57  78  55 /  60 100  70  20   0
KBPT  72  80  59  77  55 /  90 100  60  10   0
KAEX  70  79  56  78  49 /  90 100  60  10   0
KLFT  70  81  64  78  55 /  40 100  80  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...RAPIDES...VERNON.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST
     CAMERON.

TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
     ZONES: HARDIN...NORTHERN JASPER...NORTHERN NEWTON...
     SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

     WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Oct 30, 10:46 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1046 AM CDT WED OCT 30 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-311115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1046 AM CDT WED OCT 30 2013

...HEAVY RAIN AND STRONG THUNDERSTORMS POSSIBLE TOMORROW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT

WINDS WILL BE THE MAIN CONCERN LATER TODAY AS THE PRESSURE GRADIENT
TIGHTENS. A WIND ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST TEXAS AS
WINDS OF 20 MPH WITH HIGHER GUSTS ARE EXPECTED BY AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS THROUGH
THURSDAY. STRONG SOUTHEAST WINDS WILL ALSO ALLOW TIDES TO RUN ABOVE
NORMAL. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM LATER THIS
AFTERNOON THROUGH THURSDAY FROM SOUTHEAST TEXAS THROUGH SOUTH
CENTRAL LOUISIANA.

ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS
CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS, PERIODS OF MODERATE TO
HEAVY RAIN, AND OCCASIONAL LIGHTNING STRIKES MAY OCCUR WITH THE
STRONGER ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAIN WILL BE THE GREATEST THREAT HALLOWEEN WITH ONE TO THREE
INCHES POSSIBLE THURSDAY INTO THURSDAY EVENING. THERE IS ALSO A
SLIGHT RISK OF SEVERE  THUNDERSTORMS DURING EARLY THURSDAY MORNING
THROUGH THURSDAY NIGHT AS A LINE OF STRONG STORMS MOVE THROUGH THE
REGION.

CONTINUED STRONG TO MODERATE SOUTH WINDS WILL CONTINUE TO HOLD TIDES
ABOVE NORMAL ALONG THE COAST. A COASTAL FLOOD ADVISORY WILL REMAIN
EFFECT THROUGH THURSDAY.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO LATE THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THURSDAY.

In the hours before

Special weather statement, Oct 30, 1:15 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT WED OCT 30 2013

TXZ180-301845-
TYLER TX-
115 PM CDT WED OCT 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 145 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF WOODVILLE...
MOVING NORTHEAST AT 35 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  COLMESNEIL AND SPURGER BY 125 PM...
  TOWN BLUFF AND ROCKLAND BY 135 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3103 9437 3104 9434 3102 9432 3104 9429
      3102 9428 3102 9426 3100 9424 3096 9424
      3094 9421 3079 9418 3079 9414 3070 9412
      3058 9455 3088 9464

TINGLER
Special weather statement, Oct 30, 3:15 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT WED OCT 30 2013

TXZ259-260-302045-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
315 PM CDT WED OCT 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
345 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF ROGANVILLE...MOVING EAST AT
20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROGANVILLE...BLEAKWOOD...HOLLY SPRINGS...JAMESTOWN AND NEWTON.

THE PRIMARY THREATS FROM THIS STORM ARE PEA SIZE HAIL AND WIND GUSTS
TO AROUND 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3098 9362 3062 9369 3073 9406 3091 9396

TINGLER
Local storm report, Oct 30, 3:58 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      WOODVILLE               30.77N 94.42W
10/30/2013                   TYLER              TX   EMERGENCY MNGR

            THE EMERGENCY MANAGER FOR TYLER CO REPORTS ONLY ONE HOME
            PARTIALLY FLOODED. WATER DEPTH REACHED 1.5 INCHES IN THE
            LOWER PORTIONS OF THE HOME.

&&

ATINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 5:05 AM CDTWind AdvisoryLCH12 hr
Oct 30, 10:21 AM CDTCoastal Flood AdvisoryLCH30 hr
Oct 30, 1:15 PM CDTSpecial Weather StatementLCHTyler30 min
Oct 30, 2:19 PM CDTAreal Flood AdvisoryLCHTyler116 min
Oct 30, 3:15 PM CDTSpecial Weather StatementLCHJasper, Newton30 min
Oct 30, 3:39 PM CDTFlash Flood WarningLCHJasper, Tyler4 hr
Oct 30, 3:47 PM CDTAreal Flood AdvisoryLCHJasper, Newton3 hr
Oct 30, 4:12 PM CDTFlash Flood WatchLCHHardin, Jasper, Newton, Tyler26 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.